Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 6:09 AM EDT for Fannin County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 6:09 AM EDT (10:09 UTC)
- Expired
- Aug 3, 2020, 6:45 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 157 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
657
WWUS82 KFFC 031009
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
609 AM EDT Mon Aug 3 2020
GAZ006>008-031045-
Gilmer GA-Union GA-Fannin GA-
609 AM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER...
NORTHWESTERN UNION AND FANNIN COUNTIES UNTIL 645 AM EDT...
At 609 AM EDT...a strong thunderstorm was over Blue Ridge...moving
northeast at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Blue Ridge, Morganton, Hemp, Margret, Nottely Dam, Hurst, Ivy Log,
Loving, Jones Creek, Epworth, Dial, Mineral Bluff and Higdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3496 8393 3494 8392 3468 8423 3480 8432
3484 8446 3499 8440 3499 8399
TIME...MOT...LOC 1009Z 217DEG 18KT 3485 8433
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:32 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 3, 4:32 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 432 AM EDT Mon Aug 3 2020 .SHORT TERM /Today through Tuesday/... A broad upper level trough is positioned over the eastern CONUS, spanning from the Great Lakes region southward to the Gulf Coast. This trough will persist over the area well beyond the short term period. With north and central Georgia currently positioned to the east of the trough axis, southwesterly flow aloft has set up over the area, allowing for a gradual moisture return. At the surface, a convergence zone is positioned across the I-85 corridor, and is expected to remain in place throughout the day today. Light showers along this boundary are currently entering into west Georgia, and precipitation chances along the boundary will gradually increase this morning. Meanwhile, Isaias is centered near the northeast Florida coast as the morning begins, and is expected to continue skirting along the Florida/Georgia coast today before reaching the South Carolina coast tonight. As Isaias nears the upper trough, it will rapidly accelerate northeastward along the Atlantic coast from Monday night into Tuesday and should be far from our forecast area on Tuesday. While the bulk of the enhanced moisture associated with Isaias is expected to remain to the east of the forecast area, southwest flow aloft to the east of the trough axis has nonetheless allowed for moisture return across Georgia, with precipitable water values mainly ranging from 1.6 to 1.8 inches. While direct impacts associated with Isaias will be minimal, primarily likely PoPs are forecast this afternoon as the storm draws closest to our area. The highest rain chances are expected to be co-located with the boundary stalled near the I-85 corridor. The highest rainfall totals are also forecast parallel to this boundary, where rainfall amounts over 1 inch could be observed over the course of the day. Some isolated instances of flash flooding could also be possible if strong, heavy rain producing cells train over a common area, leading to locally higher QPF. Low-level shear and deep-layer bulk shear values in the vicinity of this boundary in north Georgia are higher than what is typically observed this time of year, which will lead to a marginal risk for severe weather in north Georgia. With this enhanced shear but fairly modest SBCAPE this afternoon, damaging wind gusts will be the primary threat associated with any severe thunderstorms that occur. Frequent lightning and the aforementioned locally heavy rainfall will also be observed with any stronger storms. As Isaias moves away from the area late Monday night, rain chances will quickly diminish as drier air filters into the area behind the storm. A weak cold front associated with the upper trough will also enter northwest Georgia on Tuesday and slowly push south and east through the area over the course of the day. A slightly cooler, drier airmass is expected to filter into the area behind the cold front as it pushes into south-central Georgia. The combination of drier air on the backside of Isaias and the airmass behind the front will limit rain chances to slight PoPs across most of the area (and low-end chance PoPs in far north and east-central Georgia) on Tuesday afternoon. Mostly cloudy to overcast skies and increased convective coverage will keep temperatures below average over much of north and east Georgia, where highs will be in the mid to upper 80s this afternoon. West-central Georgia, which is furthest from the storm, will still see temperatures in the low to mid 90s this afternoon. In spite of lower rain chances on Tuesday, cooler air behind the cold front will keep temperatures near average across the north and central Georgia, with lows in the 60s and low 70s and highs ranging from the mid 80s in far north Georgia to the low 90s in central Georgia. King .LONG TERM /Tuesday Night through Sunday/... Persistent long-wave trough over the eastern half of the CONUS will bring additional rounds of showers/storms to the area, mainly during the afternoon and evening hours each day. By the end of the week, upr ridge over Texas begins to build east as Atlantic ridge finally weakens/shifts east bringing some drier (mid lvl) air to the region and potentially reducing the threat for diurnally-driven convection. Temps will be near normal for early August through much of the period with perhaps a few degrees of warming by the end of the week/early weekend. DJN.83 && .AVIATION... 06Z Update... Band of mid to high-level clouds beginning to move in from the southwest in association with upr lvl longwave trough digging across the central CONUS. This moisture/convergence axis will eventually be the focus for convective initiation later today. KATL and surrounding sites will be most favored for showers/storms by midday and PROB30s will need to be adjusted with later forecasts. //ATL Confidence...06Z Update... Medium with convection timing and cloud cover. High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 89 68 90 69 / 70 50 10 10 Atlanta 86 70 88 71 / 70 50 20 10 Blairsville 79 62 81 61 / 80 60 30 10 Cartersville 87 68 89 67 / 70 50 20 10 Columbus 93 72 93 72 / 50 30 10 5 Gainesville 83 67 88 67 / 80 50 20 10 Macon 92 70 92 71 / 60 40 20 10 Rome 89 68 89 67 / 60 40 20 10 Peachtree City 86 68 89 70 / 70 50 20 10 Vidalia 89 72 94 74 / 60 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....DJN.83 AVIATION...DJN.83
Hazardous weather outlook, Aug 3, 5:01 AM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 501 AM EDT Mon Aug 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 501 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Today and Tonight... Thunderstorms will be more numerous today across the area with the threat for a few strong to severe storms this afternoon. Damaging winds will be the main threat along with periods of heavy rain, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The chance for showers and thunderstorms will exist each day, mainly during the afternoon and evening hours. No widespread severe weather is expected however, a few strong to low-end severe storms will be possible with the main threat being damaging winds. Locally heavy rain can also be expected in any of the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DJN
In the hours before
Special weather statement, Aug 3, 6:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 AM EDT Mon Aug 3 2020
GAZ006>008-031045-
Gilmer GA-Union GA-Fannin GA-
609 AM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER...
NORTHWESTERN UNION AND FANNIN COUNTIES UNTIL 645 AM EDT...
At 609 AM EDT...a strong thunderstorm was over Blue Ridge...moving
northeast at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Blue Ridge, Morganton, Hemp, Margret, Nottely Dam, Hurst, Ivy Log,
Loving, Jones Creek, Epworth, Dial, Mineral Bluff and Higdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3496 8393 3494 8392 3468 8423 3480 8432
3484 8446 3499 8440 3499 8399
TIME...MOT...LOC 1009Z 217DEG 18KT 3485 8433The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Aug 3, 6:58 AM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Aug 3, 7:04 AM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Aug 3, 7:11 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Aug 3, 7:27 AM EDT | Special Weather Statement | FFC | Murray | 48 min |
| Aug 3, 7:33 AM EDT | Special Weather Statement | FFC | Bartow | 42 min |
| Aug 3, 7:58 AM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 3, 8:26 AM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 3, 11:34 AM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 3, 11:56 AM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Aug 3, 11:58 AM EDT | Special Weather Statement | FFC | Chattooga | 17 min |
| Aug 3, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 45 min |
| Aug 3, 12:20 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 40 min |
| Aug 3, 12:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Aug 3, 12:50 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Aug 3, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 3, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Aug 3, 1:29 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 31 min |
| Aug 3, 1:32 PM EDT | Special Weather Statement | FFC | Towns, Union | 28 min |
| Aug 3, 1:49 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Aug 3, 1:52 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| Aug 3, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 51 min |
| Aug 3, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 44 min |
| Aug 3, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Aug 3, 2:37 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 23 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 34 min |
| Aug 3, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 42 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Aug 3, 3:01 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 3, 3:11 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Aug 3, 3:15 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Aug 3, 3:35 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Aug 3, 3:39 PM EDT | Special Weather Statement | FFC | Lamar | 36 min |
| Aug 3, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 36 min |
| Aug 3, 3:57 PM EDT | Flash Flood Warning | FFC | DeKalb | 3 hr |
| Aug 3, 4:08 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 45 min |
| Aug 3, 4:22 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Aug 3, 4:31 PM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Aug 3, 4:36 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 3 hr |
| Aug 3, 4:41 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe, Wilkes | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Wilkinson | 28 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Aug 3, 5:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Aug 3, 5:38 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 52 min |
| Aug 3, 5:48 PM EDT | Special Weather Statement | FFC | Warren | 57 min |
| Aug 3, 6:49 PM EDT | Special Weather Statement | FFC | Heard | 56 min |
| Aug 3, 7:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Aug 3, 7:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.